MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® URINE METER WITH BAG; METER BAG

C.R. BARD INC. (COVINGTON) -1018233 BARD® URINE METER WITH BAG; METER BAG
Catalog Number 153214A
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that nurse showed customer on a current patient where a kink was occurring at the point where the drainage tubing was connecting to the urine meter.The staff had to continuously check to make sure it did not kink off.Another nurse noted that they have been seeing kinking of the foley drainage tubing in different areas along the entire drainage tubing, not just at the connection point to the urine meter.They also attested that they had to keep a close eye on the tubing throughout the shift.They noted that this had been happening for a while.Customer also checked with operating room and anesthesia had noticed the kinking also.To their recollection, it had been happening for 9-12 months.Nurse also had been seeing kinking at various points of the drainage tubing.They noticed that as the urine started collecting in the tubing, it got heavy and pulls down, kinking off the drainage and caused back up.On one surgical patient, nurse thought the patient had a very low urine output, just to find out at the end of the case that the tubing was kinked up high closer to the foley catheter connection, this was under the sterile drape, and they could not access it until after the drapes were removed.Customer opened one of the products in question and did find an incomplete kink at the urine meter connection.Customer also thought that the drainage tubing was fairly soft and pliable and thus might be prone to kinking.From their prior experience in the operating room and intensive care unit, customer did not remember for the foley drainage tubing to be so soft and pliable.The drainage tubing should not be easily kinked off.
 
Event or Problem Description
It was reported that nurse showed customer on a current patient where a kink was occurring at the point where the drainage tubing was connecting to the urine meter.The staff had to continuously check to make sure it did not kink off.Another nurse noted that they have been seeing kinking of the foley drainage tubing in different areas along the entire drainage tubing, not just at the connection point to the urine meter.They also attested that they had to keep a close eye on the tubing throughout the shift.They noted that this had been happening for a while.Customer also checked with operating room and anesthesia had noticed the kinking also.To their recollection, it had been happening for 9-12 months.Nurse also had been seeing kinking at various points of the drainage tubing.They noticed that as the urine started collecting in the tubing, it got heavy and pulls down, kinking off the drainage and caused back up.On one surgical patient, nurse thought the patient had a very low urine output, just to find out at the end of the case that the tubing was kinked up high closer to the foley catheter connection, this was under the sterile drape, and they could not access it until after the drapes were removed.Customer opened one of the products in question and did find an incomplete kink at the urine meter connection.Customer also thought that the drainage tubing was fairly soft and pliable and thus might be prone to kinking.From their prior experience in the operating room and intensive care unit, customer did not remember for the foley drainage tubing to be so soft and pliable.The drainage tubing should not be easily kinked off.Per follow up via email on 02jan2025, it was reported that the reported issue had been happening for about 1 year and had affected dozens of patients.It was confirmed that the product has been used on patients.It is unknown whether any patients were harmed, but there was one surgical patient that was presumed not making urine, but in fact the catheter was not draining due to the kink.Customer inquired was there a change in materials.It stated that tubing seems to be much softer than it was in the past.Customer also inquired what is the resolution for this ongoing issue.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.No actions can be taken at this time since a root cause was not identified.Visual evaluation of the returned two-photo sample noted one opened (without original packaging), used urine meter drainage bag.Visual inspection of the two-photo sample noted that the outlet tube was kinked at the top of the urine meter.This does not meet specification which states any kinks in drainage tube which reduce the i.D more than 25 percentage are not permitted.The device history record review could not be performed without a lot number.The instructions for use were found adequate and state the following: 1.Occlude drainage tubing a minimum of 3 inches below the sampling port by kinking the tubing until urine is visible under the access site.2.Swab surface of bard ez-lok sampling port with antiseptic wipe.(fig.2) 3.Using aseptic technique, position the syringe in the center of the sampling port.Press the syringe firmly and twist gently to access the sampling port.(fig.3) 4.Slowly aspirate urine sample into syringe and remove syringe from sample port.5.Unkink tubing if necessary and transfer urine specimen into specimen cup or follow hospital protocol.Discard syringe according to hospital protocol.6.Follow established hospital protocol for specimen labeling and transport to lab.Sterile unless package is opened or damaged, except for any individually packaged components within the tray which are not labeled as sterile.These components are not terminally sterilized.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not resterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use.Proper techniques for urinary catheter insertion perform hand hygiene immediately before and after insertion insert urinary catheters using aseptic technique and sterile equipment use the smallest foley catheter possible, consistent with good drainage document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in patient record proper techniques for urinary catheter maintenance secure the foley catheter, use the statlock foley stabilization device if provided maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions.Maintain unobstructed urine flow and keep the catheter and collection tube free from kinking.Keep the collection bag below the level of the bladder or hips at all times empty the collection bag regularly (e.G., prior to transport) using a separate, clean collection container for each patient.Routine hygiene (e.G., cleansing of the meatal surface during daily bathing or showering) is appropriate leave foley catheter in place only as long as needed.Correction: h udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® URINE METER WITH BAG
Common Device Name
METER BAG
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21034875
Report Number1018233-2024-08387
Device Sequence Number4120203
Product Code KNX
UDI-Device Identifier00801741033162
UDI-Public(01)00801741033162
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number153214A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer03/07/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown